Alert archive / New Mexico / Wind Advisories in 2007

Wind Advisory 32, NWS Albuquerque, NM

December 27, 2007

NWS Albuquerque, NM issued this wind advisory at Dec 27, 2007, 3:17 AM MST. It took effect at Dec 27, 2007, 9:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2007, 3:17 AM MST (10:17 UTC)
In effect from
Dec 27, 2007, 9:00 AM MST
Expired
Dec 27, 2007, 7:00 PM MST
In force
10 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 271017
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
317 AM MST THU DEC 27 2007

...STRONG AND GUSTY WINDS OVER PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST NEW MEXICO TODAY...

.STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL
SPREAD ACROSS THE SOUTH CENTRAL MOUNTAINS INTO THE CHAVES COUNTY
PLAINS TODAY. STRONG WINDS WILL MAKE DRIVING CONDITIONS DIFFICULT
ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. WINDS WILL
BEGIN TO SUBSIDE DURING THE EVENING.

NMZ016-017-019-026-271900-
/O.NEW.KABQ.WI.Y.0032.071227T1600Z-071228T0200Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CHAVES COUNTY PLAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO...ROSWELL
317 AM MST THU DEC 27 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST
THIS EVENING. 

WEST WINDS WILL INCREASE THIS MORNING ACROSS LINCOLN AND CHAVES
COUNTIES AND WILL BE AT THEIR PEAK DURING THE MID AFTERNOON HOURS.
SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 55 MPH ARE LIKELY
IN THESE AREAS. STRONG AND GUSTY WINDS WILL MAKE DRIVING
CONDITIONS DIFFICULT...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED
ROADWAYS...INCLUDING HIGHWAY 285 THROUGH ROSWELL...AND HIGHWAY 54
THROUGH CARRIZOZO. HOME OWNERS SHOULD TAKE ACTION TO SECURE TRASH
CANS...LAWN FURNITURE...HOLIDAY DECORATIONS...AND OTHER LOOSE OR
LIGHT WEIGHT OUTDOOR OBJECTS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$
1 follow-up statement
000 
WWUS75 KABQ 271821
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1121 AM MST THU DEC 27 2007

NMZ016-017-019-026-280200-
/O.CON.KABQ.WI.Y.0032.000000T0000Z-071228T0200Z/
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CHAVES COUNTY PLAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO...ROSWELL
1121 AM MST THU DEC 27 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

EXPECT WEST WINDS INCREASING TO 35 MPH THROUGH THE AFTERNOON
ACROSS LINCOLN AND CHAVES COUNTY...WITH GUSTS TO 55 MPH POSSIBLE.
WINDS WILL BE STRONGEST DOWNWIND OF PASSES AND GAPS.

EXPECT GUSTY WINDS ON HIGHWAY 380 FROM NEAR CARRIZOZO TO EASTERN
CHAVES COUNTY...HIGHWAY 70 FROM RUIDOSO TO NORTHEAST CHAVES
COUNTY...HIGHWAY 285 ACROSS EASTERN CHAVES COUNTY FROM MESA TO
NEAR LAKE ARTHUR...AND HIGHWAY 54 FROM NEAR OSCURO NORTH TO CORONA.

IF DRIVING...EXPECT GUSTY CROSS WINDS AND DIFFICULTY IN KEEPING
CONTROL OF YOUR CAR OR TRUCK...ESPECIALLY IF DRIVING A LARGE OR
TALL VEHICLE. VISIBILITIES WILL BE LOCALLY REDUCED IN BLOWING DUST.

WIND SPEEDS WILL DECREASE GRADUALLY THIS EVENING TO EASE DANGEROUS
WIND CONDITIONS.

$$

SHOEMAKE/SHY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 27, 3:00 AM MST, 17 minutes earlier.

Area forecast discussion, Dec 27, 3:00 AM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MST THU DEC 27 2007

.DISCUSSION...
THE PARADE OF STORMS CONTINUE.

STARTING TO LOSE TRACK...BUT BELIEVE THIS IS STORM NUMBER FOUR
IN THE PAST WEEK...THE THIRD SIGNIFICANT STORM. CURRENT SYSTEM
WILL IMPACT MAINLY NRN NM...ESPECIALLY FROM THE E SLOPES OF THE
SANGRES TO THE FAR NE PLAINS. ISSUING WINTER STORM WARNING FOR
THESE AREAS INTO TONIGHT...AND A WINTER WEATHER ADVISORY FOR NW
MOUNTAINS AND HARDING CO. THIS MATCHES UP WELL WITH ADJACENT OFFICES.
WILL INCLUDE MENTION OF SOME BLOWING SNOW. ELSEWHERE A FEW SNOW
SHOWERS WITH LIGHT ACCUMULATIONS WITH DRY CONDITIONS IN THE FAR SE
ZONES. WILL ALSO HOIST A WIND ADVISORY FOR OUR SC AND SE ZONES FOR
LATE MORNING INTO THE EVENING HOURS.

QUIETER WEATHER FINALLY APPEARS LIKELY FRI THROUGH SUN. MODERATE
W TO NW FLOW ALOFT WILL ALLOW FOR SOME BREEZINESS DURING THIS TIME
ALONG THE E SLOPES OF THE CNTRL MOUNTAINS. WEAK SYSTEMS TO PASS BY
TO OUR N AND MAY PRODUCE ISOLATED SNOW SHOWERS OVER THE N. HAVE
TRIMMED POPS AND AREAL COVERAGE FOR THE FRI NIGHT THROUGH SUN TIME
FRAME. COLD FRONT TO MOVE S OVER THE STATE SUN AND SUN NIGHT MAKING
FOR A CHILLY NEW YEARS EVE AND START OF 2008. RIDGE FORECAST TO
BUILD OVER NM BY THE MIDDLE OF NEXT WEEK. CHJ

&&

.AVIATION...
PATCHY IFR/LIFR CEILINGS WILL PERSIST ACROSS PORTIONS OF NE NM NEAR
KRTN AND KCAO AND ALSO NEAR THE NORTHERN MTNS DURING THE MORNING
HOURS. MVFR CEILINGS/VISIBILITIES AND LIGHT SNOW SHOULD ARRIVE AT
FMN/GUP BETWEEN 15-18Z WITH A COLD FRONT. MVFR TO OCCASIONALLY IFR
CEILINGS AND VISIBILITIES ARE POSSIBLE ACROSS THE NORTHERN MTNS
TODAY WITH SNOW SHOWERS. MVFR CONDITIONS/SNOW ARE LIKELY BETWEEN
20-06Z ACROSS NORTHEAST NM INCLUDING KLVS.  ADDITIONALLY...WINDS
OF 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE LIKELY ACROSS SE
NM...INCLUDING KROW...BETWEEN 16Z AND 02Z.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. 34

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  31   9  31  14 /  40   5   5  10
GALLUP..........................  28   1  32   9 /  30   5   5   5
GRANTS..........................  31  -1  30  11 /  30   5   5   5
GLENWOOD........................  44  15  45  21 /  10   0   0   0
CHAMA...........................  22 -11  26  -4 /  60  30   5  20
LOS ALAMOS......................  26   4  29   9 /  50  20   0  10
RED RIVER.......................  19  -9  21  -6 /  80  60   0   5
TAOS............................  26  -3  26   0 /  50  30   0   5
SANTA FE........................  28   8  27  12 /  30  20   0   0
SANTA FE AIRPORT................  30  10  30  14 /  30  10   0   0
ESPANOLA........................  35  10  33  12 /  40  20   0   5
ALBUQUERQUE HEIGHTS.............  36  17  35  19 /  10   0   0   0
ALBUQUERQUE VALLEY..............  37  14  36  15 /  10   0   0   0
ALBUQUERQUE FOOTHILLS...........  35  14  34  17 /  20   5   0   0
ALBUQUERQUE WEST MESA...........  36  17  35  19 /  20   5   0   0
SOCORRO.........................  42  14  41  19 /  10   0   0   0
SANDIA PARK/CEDAR CREST.........  29  10  31  15 /  20  10   0   0
MORIARTY/ESTANCIA...............  32   5  35  10 /  20  10   0   0
CARRIZOZO.......................  40  15  40  17 /  10   0   0   0
RUIDOSO.........................  35  15  39  18 /  10   0   0   0
RATON...........................  25   3  28   4 /  80  60   0   0
LAS VEGAS.......................  26   5  30  10 /  60  20   0   0
ROY.............................  26  11  32  13 /  50  50   0   0
CLAYTON.........................  28  11  31  14 /  80  80   0   0
SANTA ROSA......................  40  15  39  17 /  10  10   0   0
TUCUMCARI.......................  38  15  39  17 /  30  20   0   0
FORT SUMNER.....................  38  16  40  19 /   5  10   0   0
CLOVIS..........................  41  18  42  21 /  10  10   0   0
PORTALES........................  43  18  43  20 /  10  10   0   0
ROSWELL.........................  46  22  46  20 /   5   5   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO 6 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES...NMZ002.

WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING FOR
THE FOLLOWING ZONES...NMZ016-017-019-026.

WINTER STORM WARNING FROM NOON TODAY TO MIDNIGHT MST TONIGHT FOR
THE FOLLOWING ZONES...NMZ004-005-007.

WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT MST TONIGHT FOR
THE FOLLOWING ZONES...NMZ006.

&&

40/34
Hazardous weather outlook, Dec 26, 12:20 PM MST, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1220 PM MST WED DEC 26 2007

NMZ001>021-026-271300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
1220 PM MST WED DEC 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE THURSDAY ACROSS THE
NORTHERN MOUNTAINS AND THURSDAY AFTERNOON AND EVENING ACROSS THE
NORTHEAST PLAINS.  IN ADDITION...SUSTAINED WINDS OVER 30 MPH AND
GUSTS TO 50 MPH ARE EXPECTED THURSDAY ACROSS THE SOUTHWEST...
CENTRAL...AND SOUTH CENTRAL MOUNTAINS AS WELL AS THE LOWER RIO
GRANDE VALLEY...THE CENTRAL HIGHLANDS AND THE PECOS VALLEY FROM
FORT SUMNER TO ROSWELL.

SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE OVER THE NORTHERN
MOUNTAINS AGAIN SATURDAY.

SUSTAINED WINDS OVER 30 MPH AND GUSTS TO 50 MPH ARE EXPECTED
SUNDAY ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN CHAIN.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING
1.888.386.7637.

19

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 3:55 AM MSTWinter Storm WarningABQ18 hr
Dec 27, 3:55 AM MSTWinter Weather AdvisoryABQ18 hr

Nearby

Wind Advisories in New Mexico, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.